Alert archive / Illinois / Wind Advisories in 2016
Wind Advisory 6, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Nov 18, 2016, 10:29 AM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Nov 18, 2016, 2:00 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 10:29 AM CST (16:29 UTC)
- In effect from
- Nov 18, 2016, 2:00 PM CST
- Expired
- Nov 19, 2016, 3:00 PM CST
- In force
- 25 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041 WWUS73 KLOT 181629 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1029 AM CST FRI NOV 18 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 190030- /O.NEW.KLOT.WI.Y.0006.161118T2000Z-161119T2100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON... CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 1029 AM CST FRI NOV 18 2016 /1129 AM EST FRI NOV 18 2016/ ...WIND ADVISORY IN EFFECT FROM 2 PM CST /3 PM EST/ THIS AFTERNOON TO 3 PM CST /4 PM EST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM CST /3 PM EST/ THIS AFTERNOON TO 3 PM CST /4 PM EST/ SATURDAY. * TIMING...EARLY FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * WINDS...SOUTHERLY WINDS GUSTING TO 45 TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RODRIGUEZ
6 follow-up statements
602 WWUS73 KLOT 182139 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 339 PM CST FRI NOV 18 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 190545- /O.CON.KLOT.WI.Y.0006.000000T0000Z-161119T2100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON... CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 339 PM CST FRI NOV 18 2016 /439 PM EST FRI NOV 18 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /4 PM EST/ SATURDAY... * TIMING...TONIGHT THROUGH SATURDAY AFTERNOON. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO 45 TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RODRIGUEZ
799 WWUS73 KLOT 190252 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 852 PM CST FRI NOV 18 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 191100- /O.CON.KLOT.WI.Y.0006.000000T0000Z-161119T2100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON... CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 852 PM CST FRI NOV 18 2016 /952 PM EST FRI NOV 18 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /4 PM EST/ SATURDAY... * TIMING...TONIGHT THROUGH SATURDAY AFTERNOON. * WINDS...UP TO 45 MPH TONIGHT...AND UP TO 50 MPH SATURDAY. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IZZI
503 WWUS73 KLOT 190930 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 330 AM CST SAT NOV 19 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 191730- /O.CON.KLOT.WI.Y.0006.000000T0000Z-161119T2100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON... CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 330 AM CST SAT NOV 19 2016 /430 AM EST SAT NOV 19 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /4 PM EST/ THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...UP TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BMD
814 WWUS73 KLOT 191650 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1050 AM CST SAT NOV 19 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192100- /O.CON.KLOT.WI.Y.0006.000000T0000Z-161119T2100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON... CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 1050 AM CST SAT NOV 19 2016 /1150 AM EST SAT NOV 19 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /4 PM EST/ THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...UP TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RODRIGUEZ
669 WWUS73 KLOT 191804 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1204 PM CST SAT NOV 19 2016 ILZ003-004-008-010-011-019-191915- /O.CAN.KLOT.WI.Y.0006.000000T0000Z-161119T2100Z/ WINNEBAGO-BOONE-OGLE-LEE-DE KALB-LA SALLE- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON... DEKALB...OTTAWA 1204 PM CST SAT NOV 19 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND ADVISORY. $$ ILZ005-006-012>014-020>023-032-033-039-INZ001-002-010-011-019- 192100- /O.CON.KLOT.WI.Y.0006.000000T0000Z-161119T2100Z/ MCHENRY-LAKE IL-KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-KANKAKEE- LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN... WHEATON...CHICAGO...OSWEGO...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 1204 PM CST SAT NOV 19 2016 /104 PM EST SAT NOV 19 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /4 PM EST/ THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...UP TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RODRIGUEZ
572 WWUS73 KLOT 192110 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 310 PM CST SAT NOV 19 2016 ILZ005-006-012>014-020>023-032-033-039-INZ001-002-010-011-019- 192215- /O.EXP.KLOT.WI.Y.0006.000000T0000Z-161119T2100Z/ MCHENRY-LAKE IL-KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-KANKAKEE- LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN... WHEATON...CHICAGO...OSWEGO...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 310 PM CST SAT NOV 19 2016 /410 PM EST SAT NOV 19 2016/ ...WIND ADVISORY HAS EXPIRED... $$ RODRIGUEZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Nov 18, 5:48 AM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Nov 18, 5:48 AM CST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
548 AM CST Fri Nov 18 2016
.SHORT TERM...
345 AM CST
Today through Saturday...
Deep surface low pressure system will lift from Iowa northeast
across the Upper Mississippi Valley and northern Great Lakes
through this evening, in response to a deepening mid-level trough.
The track of this system will produce breezy and unseasonably mild
warm-sector conditions across the forecast area through mid-day
before the strong trailing cold front plows east across the cwa
this afternoon. South of the main low track, precipitation is
expected to be limited to showers developing along/ahead of the
cold front within fairly narrow ribbon of low-level 50+ degree dew
point air during the mid-day and afternoon hours. Height falls and
steepening mid-level lapse rates in advance of the upper trough,
juxtaposed atop warm/moist low-level advection ahead of the front
will lead to a brief increased thunderstorm potential too, which
may support an isolated damaging wind threat given strong 40-50 kt
winds just above the boundary layer. SPC has included the
southeast half of the cwa (roughly along/southeast of the I-55
corridor) in a marginal severe risk by early this afternoon, where
surface/near-surface based convection will be most likely. Cold
frontal passage will shut off precip threat, while a shift to
gusty west winds signals a temperature drop from mid-upper 60's
into the 50's and even some upper 40's behind the front by
evening. Surface pressure rises and steep low-level lapse rates
resulting from strong cold advection will likely produce wind
gusts of 35-40 mph late this afternoon/early this evening, with
perhaps a few higher gusts just behind the front. Overall, this
looks to be just below wind advisory criteria and will not be
issuing headlines, but will bear watching and will definitely be
windy going into tonight. While initially dry behind the front,
deeper moisture wrapping around the departing system tonight
should eventually produce some showers especially after midnight
tonight and into saturday morning especially from the I-80
corridor northward, and thermal profiles would support a mix and
change over to snow showers by Saturday morning as surface
temperatures dip into the low-mid 30's. Not much in the way of
accumulation is expected, though a few areas across far northern
IL could pick up a quick dusting before much drier air moves in
aloft later in the morning. Lake effect showers will be focused
east of the cwa for the most part, though parts of northeast Lake,
and much of Porter county may see scattered rain/snow showers
lingering into Saturday afternoon. Temps Saturday are expected to
top out near 40, though most of the hours in the day will be in
the mid-upper 30's, with blustery winds keeping wind chills in the
20's. Truly our first taste of winter. Winds finally diminish
Saturday night as the low pulls away and surface high pressure
spreads into the Mississippi Valley overnight. Decreasing clouds
and winds will set up a chilly night however, with lows in the
low-mid 20's.
Ratzer
&&
.LONG TERM...
354 AM CST
Sunday through Thursday...
The upper pattern remains progressive through next week, with
broad upper ridging developing across the Midwest in the wake of
our departing weekend trough. Chilly surface high pressure lingers
Sunday with little bump in temps over Saturday's highs expected,
though moderation back into the 40's and lower 50's (average for
late November!) is anticipated by Monday/Tuesday. Medium range
guidance is in general agreement in bringing another weaker upper
trough into the region by mid-week, with a surface low progged to
track across northern IL or southern WI Wednesday or Wednesday
night. This would bring the potential for precipitation back into
the region as early as Tuesday as warm advection isentropic ascent
develops, though the track and thermal fields would support rain
for the forecast area. Another quick moving disturbance is
depicted with relatively good model agreement by Friday.
Ratzer
&&
.AVIATION...
For the 12Z TAFs...
Strong winds will develop this morning and continue through most
of the TAF period as a strong cold front sweeps across the
region. Southerly flow is expected to ramp this morning out of
180-200 with gusts eventually pushing into the 26-28 kt range,
though cannot rule out a few sporadic 30+ kt gusts, especially in
and near any precip activity this afternoon. Guidance in decent
agreement showing a line of showers and thunderstorms developing
across central and northern Illinois. The Chicago area terminals
will likely be on the northern end of the line with the bulk of
the activity extending south in a N- S line. Timing should be
early to mid this afternoon, with precip chances winding back down
as the cold front pushes through mid to late this afternoon. With
frontal passage, expect winds to veer to the southwest 240-250 and
deeper mixing will tap into stronger gusts, well into the 30 kt
range. Winds will continue to gradually veer overnight eventually
reaching 290-300 by late tonight, but are expected to remain quite
strong through the overnight hours.
BMD
&&
.MARINE...
307 AM CST
A powerful cold front remains poised to sweep across lake Michigan
Friday night into Saturday ushering in a much cooler airmass
along with high end gales and the potential for a window of storm
force gusts. Low pressure is in place across the mid-Missouri
Valley early this morning and will lift to the upper peninsula of
Michigan this evening. Southerly winds are expected to ramp up
today out ahead of the low with Gales possible by early this
afternoon and increasing to around 40 kt by this evening. Winds
are expected to shift out of the northwest by late tonight into
early Saturday as a trailing cold front sweeps across Lake
Michigan. Guidance continues to advertise very strong gales behind
the front with a window of storm force gusts across the north half
of the lake from mid/late Saturday morning through late
afternoon/early evening. A Storm Watch remains in effect for this
timeframe. Winds should very gradually diminish back below gale
force by around midday Sunday, then continue to taper to 10 to 20
kt by midday Monday.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Small Craft Advisory...NEARSHORE WATERS
UNTIL NOON Friday.
Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...NOON
Friday TO MIDNIGHT Sunday.
Gale Warning...LMZ777-LMZ779...NOON Friday TO 9 AM Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Nov 18, 4:37 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 AM CST FRI NOV 18 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
437 AM CST FRI NOV 18 2016 /537 AM EST FRI NOV 18 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
LIMITED NON THUNDERSTORM WIND RISK.
LIMITED SNOW RISK LATE TONIGHT.
DISCUSSION:
DEEP LOW PRESSURE WILL PASS NORTH OF THE REGION TODAY...WITH A
STRONG COLD FRONT PUSHING EAST ACROSS THE AREA THIS AFTERNOON.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE
FRONT...AND SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING
GUSTY WINDS TO 60 MPH. IT WILL BE VERY WINDY EVEN OUTSIDE OF
THUNDERSTORMS...WITH SOUTHWEST WINDS GUSTING TO 40 MPH AHEAD OF
THE COLD FRONT BECOMING WESTERLY BEHIND THE COLD FRONT. A FEW
HIGHER GUSTS ARE POSSIBLE LATE THIS AFTERNOON OR EARLY THIS
EVENING. COLD AIR AND WRAP AROUND MOISTURE WILL LIKELY PRODUCE
RAIN AND SNOW SHOWERS LATE TONIGHT WHICH WILL LINGER INTO EARLY
SATURDAY. A FEW LOCATIONS OVER FAR NORTHERN ILLINOIS COULD SEE
A DUSTING OF SNOW BY SATURDAY MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...
LIMITED NON THUNDERSTORM WIND RISK.
LIMITED SNOW RISK IN THE MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
GENERAL STORM MOTION OF THE DAY:
MOVING NORTHEAST AT 60 MPH...
&&
LMZ740>745-191045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
437 AM CST FRI NOV 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS AND HAZARDOUS WAVES ARE LIKELY.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH
ISOLATED SEVERE STORMS WITH DAMAGING WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...
GALE FORCE WINDS OR VERY HAZARDOUS WAVES ARE LIKELY.
TUESDAY THROUGH THURSDAY...
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
437 AM CST FRI NOV 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ON FAR SOUTHERN
LAKE MICHIGAN. ISOLATED SEVERE STORMS ARE POSSIBLE WITH DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALE FORCE WINDS ARE EXPECTED THROUGH SUNDAY MORNING. STORM FORCE
WINDS ARE POSSIBLE ON NORTHERN PARTS OF THE LAKE SATURDAY AND
SATURDAY EVENING.
&&
RATZER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Nov 18, 4:39 AM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 439 AM CST FRI NOV 18 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 182130- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON... CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 439 AM CST FRI NOV 18 2016 /539 AM EST FRI NOV 18 2016/ ...STRONG WINDS EXPECTED TODAY THROUGH SATURDAY... STRONG SOUTHERLY WINDS GUSTING 30 TO 40 MPH ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT BY LATE THIS MORNING. WINDS WILL TURN SOUTHWESTERLY THIS AFTERNOON AND WESTERLY THIS EVENING AS THE COLD FRONT SWEEPS ACROSS THE REGION. THERE MAY BE A FEW WIND GUSTS OF 40 TO 45 MPH BEHIND THE FRONT...OTHERWISE EXPECT WINDS TO CONTINUE TO GUST 30 TO 40 MPH OVERNIGHT AND INTO THE DAY SATURDAY OUT OF THE NORTHWEST. BMD
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:50 PM CST | Storm Watch | LOT | 19 hr | |
| Nov 18, 10:55 AM CST | Special Weather Statement | LOT | McHenry | 20 min |
| Nov 18, 11:15 AM CST | Special Weather Statement | LOT | Cook | 15 min |
| Nov 18, 11:18 AM CST | Special Marine Warning | LOT | 57 min | |
| Nov 18, 3:44 PM CST | Storm Warning | LOT | 32 hr | |
| Nov 18, 3:03 PM CST | Special Weather Statement | LOT | Benton | 27 min |
| Nov 18, 3:19 PM CST | Special Weather Statement | LOT | Jasper | 26 min |
Nearby
Wind Advisories in Illinois, 2016Wind Advisories in Indiana, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.